Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 25, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 3, 2006, 3:27 PM EDT for Kalkaska County, Michigan. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2006, 3:27 PM EDT (19:27 UTC)
- Expired
- Jun 3, 2006, 4:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Kalkaska County, MI
The radar
The NCL Michigan radar (KAPX), 41 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 3:30 PM EDT | HAIL 0.88 | 6 S Kalkaska, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KAPX 031928 SVRAPX MIC079-032030- /O.NEW.KAPX.SV.W.0025.060603T1927Z-060603T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 327 PM EDT SAT JUN 3 2006 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN * UNTIL 430 PM EDT * AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR SIGMA...OR ABOUT 5 MILES SOUTHEAST OF KALKASKA...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH BOARDMAN AROUND 340 PM EDT... SHARON AROUND 345 PM EDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4473 8497 4475 8524 4453 8531 4452 8502 $$ KS/GC
4 follow-up statements
000 WWUS34 KAPX 031939 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 338 PM EDT SAT JUN 3 2006 MIC079-032030- /O.CON.KAPX.SV.W.0025.000000T0000Z-060603T2030Z/ KALKASKA MI- 338 PM EDT SAT JUN 3 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM EDT FOR KALKASKA COUNTY... AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SIGMA...OR ABOUT 9 MILES SOUTHEAST OF KALKASKA...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SHARON AROUND 350 PM EDT... SMITHVILLE AROUND 410 PM EDT... AT 330 PM...A WEATHER SPOTTER REPORTED NICKEL SIZE HAIL 6 MILES SOUTH OF KALKASKA. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4473 8499 4475 8522 4452 8525 4451 8507 $$ CAMPBELL
000 WWUS34 KAPX 031952 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 352 PM EDT SAT JUN 3 2006 MIC079-032030- /O.CON.KAPX.SV.W.0025.000000T0000Z-060603T2030Z/ KALKASKA MI- 352 PM EDT SAT JUN 3 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM EDT FOR KALKASKA COUNTY... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SHARON...OR ABOUT 10 MILES SOUTH OF KALKASKA...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SMITHVILLE AROUND 400 PM EDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4465 8504 4466 8526 4451 8526 4451 8508 $$ CAMPBELL
000 WWUS34 KAPX 031957 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 357 PM EDT SAT JUN 3 2006 MIC079-032030- /O.CON.KAPX.SV.W.0025.000000T0000Z-060603T2030Z/ KALKASKA MI- 357 PM EDT SAT JUN 3 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM EDT FOR KALKASKA COUNTY... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SOUTH BOARDMAN...OR ABOUT 6 MILES SOUTH OF KALKASKA...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SOUTH BOARDMAN AND 8 MILES WEST OF SHARON AROUND 405 PM EDT... 6 MILES WEST OF SMITHVILLE AROUND 425 PM EDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4467 8504 4469 8533 4452 8534 4452 8508 $$ CAMPBELL/KAS
000 WWUS34 KAPX 032023 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 422 PM EDT SAT JUN 3 2006 MIC079-032032- /O.EXP.KAPX.SV.W.0025.000000T0000Z-060603T2030Z/ KALKASKA MI- 422 PM EDT SAT JUN 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR KALKASKA COUNTY HAS EXPIRED... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE. ADDITIONAL STRONG STORMS ARE MOVING THROUGH THE AREA. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY ADDITIONAL WARNINGS. LAT...LON 4467 8504 4469 8533 4452 8534 4452 8508 $$ CAMPBELL/KAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 11:00 AM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 3, 11:00 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EDT SAT JUN 3 2006 .UPDATE...NORTHERN MICHIGAN REMAINS UNDER CYCLONIC UPPER LEVEL FLOW TODAY WITH WATER VAPOR IMAGERY SHOWING EMBEDDED SHORTWAVE TROF ROTATING INTO THE AREA FROM THE NORTH. SCATTERED TO BROKEN MID CLOUDS HAVE DEVELOPED IN ASSOCIATION WITH THE TROF OVER NORTHERN LOWER. THE MID CLOUDS WILL SHIFT SOUTH THROUGH THE AFTERNOON BUT DEVELOPING CUMULUS FIELDS WILL STILL RESULT IN PARTLY CLOUDY CONDITIONS FOR MOST AREAS IN NORTHERN LOWER. MAIN QUESTION OF THE DAY IS THUNDERSTORM CHANCES. THE CONVECTIVE PARAMETERS LOOK VERY SIMILAR TO YESTERDAY /CAPES AROUND 1000 J/KG...PW/S AROUND 0.75 INCHES...FREEZING LEVELS 8-9 KFT/...WITH THE BIGGEST DIFFERENCE BEING DRIER AIR ADVECTING INTO THE AREA FROM THE NORTH TODAY WHICH WILL SUPPRESS THE THUNDERSTORMS FURTHER SOUTH. FOCUSING MECHANISM FOR STORMS WILL ONCE AGAIN BE LAKE BREEZING BOUNDARIES...PRIMARILY OFF OF LAKE HURON. DEEPEST MOISTURE /H8-H5/ WILL BE OVER SOUTHEAST CORNER OF THE AREA AND THIS IS WHERE BEST THUNDERSTORM THREAT WILL EXIST /ROSCOMMON TO OSCODA TO EAST TAWAS TO STANDISH/. FREEZING LEVELS QUITE LOW /8-9 KFT/ SO HAIL ONCE AGAIN THE BIGGEST THREAT. WILL TWEAK TEMPERATURES DOWN 1-2 DEGF IN A FEW AREAS GIVEN MORE MID CLOUDS AND LESS INSOLATION DURING THE AFTERNOON...BUT OTHERWISE FEW CHANGES. UPDATED GRIDS/ZONES OUT SHORTLY. JK .PREV DISCUSSION...ISSUED 330 AM EDT SAT JUN 3 DISCUSSION...WEAK CYCLONIC FLOW THROUGH THE COLUMN REMAINS IN PLACE ACROSS EASTERN UPPER AND LOWER MICHIGAN EARLY THIS MORNING...STUCK BETWEEN SURFACE LOW OFF THE ATLANTIC COAST AND AN UPSTREAM SURFACE RIDGE AXIS EXTENDING THRU THE UPPER MISSISSIPPI VALLEY AND INTO THE CENTRAL PLAINS. 500 MB TROUGH EXTENDS FROM HUDSON BAY THRU LOWER MICHIGAN AND INTO THE OHIO VALLEY. STRONG/PULSE SVR EVENING CONVECTION ENDED BEFORE MIDNIGHT. ADDITIONAL SCATTERED SHOWERS HAVE DEVELOPED OVERNIGHT ACROSS ERN SECTIONS OF THE CWA DRIVEN MAINLY BY AN AREA OF WEAK DPVA ROTATING THRU THE BASE OF THE 500 MB TROUGH. DIURNALLY ENHANCED CONVECTION WILL REMAIN THE PRIMARY FOCUS OF THE WEEKEND FORECAST AS DEEP TROUGHING WILL BE SLOW TO EXIT THE REGION. TODAY AND TONIGHT...OVERALL PATTERN WILL BE VERY SIMILAR TO THAT OF YESTERDAY. DEEP CYCLONIC FLOW WILL HOLD OVER THE REGION... AS WEAK AREAS OF DPVA CONTINUE TO ROTATE THRU THE 500 MB TROUGH. MOISTURE WILL BE LIMITED BUT SUFFICIENT FOR CONVECTIVE DEVELOPMENT...WITH 1000-500 MB LAYER MEAN RH HOLDING AT 60 TO 70 PERCENT. INSTABILITY WILL ALSO BE UNIMPRESSIVE...BUT CERTAINLY SUFFICIENT FOR THE DEVELOPMENT OF SOME THUNDERSTORMS DURING PEAK HEATING...AS CAPES INCREASE TO 600-700 J/KG DURING THE AFTERNOON AND EVENING. WIND FIELDS WILL REMAIN FAIRLY LIGHT THROUGH TONIGHT...ONCE AGAIN ALLOWING FOR THE DEVELOPMENT OF LAKE BREEZE BOUNDARIES WHICH WILL SERVE AS A FOCUSING MECHANISM FOR CONVECTION. AFTER SOME LINGERING MORNING SHOWERS ACROSS THE ERN HALF OF THE CWA...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON BUT SHOULD BE CONFINED TO LOCATIONS SOUTH OF A LINE FROM CAD TO MANCELONA TO WOLVERINE TO NEAR APN. ISOLD PULSE SVR STORMS ARE ONCE AGAIN A POSSIBILITY...BUT WILL CERTAINLY NOT BE THE RULE. SHORELINE AREAS FROM MBL TO THE BRIDGE TO PRESQUE ISLE SHOULD REMAIN STABLE ENOUGH ON THE OTHER SIDE OF THE LAKE BREEZE TO STAY DRY ALL DAY. ALSO... RIDGING AND DRY AIR WILL MAKE A STRONG PUSH INTO ERN UPR MICHIGAN DURING THE AFTERNOON AND EVENING...WHICH SHOULD BRING ANY CHANCES OF PRECIP TO AN END AFTER THIS MORNING FOR THIS REGION. ALL PRECIP SHOULD END SHORTLY BEFORE MIDNIGHT ONCE DIURNAL INSTABILITY IS LOST WITH SUNSET. SUNDAY AND SUNDAY NIGHT...LATEST MODEL RUN DELAYS THE COMPLETE BREAKDOWN OF CYCLONIC FLOW ACROSS SE SECTIONS OF THE CWA UNTIL SUNDAY NIGHT. LINGERING MOISTURE COMBINED WITH DIURNAL INSTABILITY AND A REPEAT OF LAKE BREEZE DEVELOPMENT WARRANTS THE ADDITION OF SCATTERED POPS INTO THE SUNDAY AFTERNOON FORECAST FOR LOCATIONS SOUTH OF A LINE FROM CAD TO GOV TO APN. WILL KEEP SUNDAY EVENING DRY FOR NOW...BUT WILL KEEP AN EYE ON LATER MODEL RUNS FOR FURTHER DELAYS IN THE EXIT OF CYCLONIC FLOW. NO CHANGES MADE TO THE REMAINDER OF THE FORECAST. && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 3, 11:27 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1127 AM EDT SAT JUN 3 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-041000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1127 AM EDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE BETWEEN NOON AND 9 PM MAINLY SOUTH OF M-72 IN NORTHERN LOWER MICHIGAN. THE BEST CHANCE OF STORMS WILL BE FROM ROSCOMMON TO OSCODA TO EAST TAWAS TO STANDISH. A FEW OF THESE STORMS MAY BE SEVERE WITH 3/4 INCH HAIL BEING THE PRIMARY THREAT. THE ACTIVITY WILL DIMINISH RAPIDLY THIS EVENING WITH SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON SOUTH OF A LINE FROM CADILLAC TO GRAYLING TO OSCODA. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING OVER THE SOUTHEAST CORNER OF OUR AREA. SPOTTERS...PLEASE RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. JK
In the hours before
Local storm report, Jun 3, 2:22 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
222 PM EDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL AU GRES 44.04N 83.69W
06/03/2006 E0.50 INCH ARENAC MI LAW ENFORCEMENT
&&
MPCThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:04 PM EDT | Severe Thunderstorm Warning | APX | Arenac | 26 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.